Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 107, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 26, 2017, 4:30 PM MDT for Doña Ana County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2017, 4:30 PM MDT (22:30 UTC)
- Expired
- Jul 26, 2017, 5:15 PM MDT
- In force
- 45 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.5 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:13 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 26, 3:13 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 313 PM MDT Wed Jul 26 2017 .SYNOPSIS... Our monsoon season continues this week as we will continue to have at least a slight chance for thunderstorms each day through the start of next week. The best rain chances will be in area mountains and west of the Rio Grande through the weekend, then equal chances everywhere for the first part of next week. Temperatures the next seven days will stay near average. && .DISCUSSION... Upper level high pressure will wobble around the region for the next seven days. Usually the ridge would cap our thunderstorm chances and for sure it is slowing them down, but with so much moisture we are still able to get a fair number of storms popped up and going. Currently the upper level ridge is centered over the east plains of New Mexico and over the next couple of days it will slowly drift west to over central New Mexico. As it moves west it will be able to tap into some drier, continental air to our east and sweep that into the eastern part of our area. Starting on Friday and lasting into the weekend we will see our thunderstorm chances decrease (but not disappear) for locations east of the Rio Grande. A pretty healthy moisture plume will continue for locations out west so we will have to watch that region for possible heavy rain. For the first part of next week the upper level ridge will drift a little further to the west and that will allow low level moisture from the Gulf of Mexico to slip back into the area and at the same time the circulation around the high will move mid and high level moisture into the region from the north. This increased moisture will give an uptick to our thunderstorm chances for the first of next week. For the middle of next week the ridge does not move very far and that will continue our chances for rain through mid week. We may see some drier air move into the region for the end of next week, but even then it doesn't look like enough drying to yank the rain chances. No big changes to our temperatures from day to day. For the next seven days our high temperatures will run within a degree or two of seasonal averages. && .AVIATION...Valid 27/00Z-28/00Z... In general VFR conditions are expected at all terminals thru the period with P6SM SCT060-080 SCT-BKN250. However a risk of late afternoon and evening thunderstorms will exist which could result in occasional MVFR or IFR ceilings thru 12Z. Winds will generally be AOB 10 knots with the exception of variable and gusty winds in the vicinity of thunderstorms. && .FIRE WEATHER... Low and mid level moisture remains plentiful under an upper level ridge. This will result in a continued chance for wetting precip across the region through the end of the week and into the early stages of next week. It does appear that by the time we reach the weekend the better rain chances will be shifting west of the Rio Grande. Meanwhile, storms will be relatively slow moving, meaning localized flooding will remain a concern. Min RH values will remain in the 20 to 30 percent range or higher despite near normal afternoon temps. Vent rates which have been generally poor lately should climb into the fair to good categories in the coming days as transport wind speeds increase just a bit. && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 95 73 97 / 30 20 20 10 Sierra Blanca 70 94 69 95 / 20 20 10 10 Las Cruces 70 93 69 94 / 30 30 30 10 Alamogordo 70 92 69 95 / 30 40 30 20 Cloudcroft 55 72 54 73 / 40 60 50 30 Truth or Consequences 71 94 69 94 / 30 40 40 30 Silver City 65 87 63 85 / 40 60 60 50 Deming 70 94 68 93 / 30 30 40 20 Lordsburg 70 93 69 91 / 30 30 40 40 West El Paso Metro 74 94 73 96 / 30 20 20 10 Dell City 71 97 70 99 / 20 20 10 10 Fort Hancock 74 96 74 98 / 20 20 20 10 Loma Linda 69 88 68 91 / 30 20 20 10 Fabens 74 95 73 98 / 30 20 20 10 Santa Teresa 73 94 71 96 / 40 20 20 10 White Sands HQ 71 93 70 95 / 30 30 30 10 Jornada Range 69 93 68 95 / 30 30 40 10 Hatch 70 96 69 96 / 40 30 40 10 Columbus 71 94 69 94 / 40 20 40 20 Orogrande 72 94 71 96 / 30 30 20 10 Mayhill 58 81 58 82 / 40 60 50 30 Mescalero 59 81 58 82 / 40 60 50 30 Timberon 59 79 58 81 / 40 50 50 30 Winston 62 86 60 86 / 50 60 60 50 Hillsboro 67 91 65 91 / 50 50 60 50 Spaceport 69 94 68 95 / 30 40 40 10 Lake Roberts 59 87 59 84 / 50 60 60 60 Hurley 65 89 63 87 / 30 40 50 40 Cliff 66 92 65 91 / 40 50 60 60 Mule Creek 66 89 65 87 / 30 40 50 60 Faywood 65 89 64 89 / 40 50 50 40 Animas 70 92 68 91 / 30 30 50 40 Hachita 69 93 67 92 / 30 20 50 30 Antelope Wells 67 92 67 90 / 30 30 50 40 Cloverdale 64 87 64 86 / 30 30 50 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Brice/Laney
In the hours before
Special weather statement, Jul 26, 12:50 PM MDT, 3 hours 40 minutes before
Special Weather Statement National Weather Service El Paso TX 1250 PM MDT WED JUL 26 2017 TXZ420>423-261930- Southern Hudspeth Highlands TX- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX- Salt Basin TX-Northern Hudspeth Highlands/Hueco Mountains TX- 1250 PM MDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUDSPETH COUNTY UNTIL 130 PM MDT... At 1249 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles northwest of Sierra Blanca, moving northwest at 5 mph. Pea size hail and winds in excess of 45 mph will be possible with this storm. This storm will remain over mainly rural areas of central Hudspeth County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3140 10538 3125 10549 3131 10576 3157 10562 TIME...MOT...LOC 1849Z 120DEG 10KT 3137 10551 TRIPOLI
Special weather statement, Jul 26, 3:02 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service El Paso TX
302 PM MDT WED JUL 26 2017
NMZ412-414>416-262145-
Central Tularosa Basin NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
302 PM MDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
345 PM MDT...
At 302 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Ruidoso, moving northwest at 15 mph.
Dime size hail and wind gusts up to 45 mph will be possible with
this storm.
Locations impacted include...
Apache Summit and Lake Mescalero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3330 10572 3331 10550 3327 10543 3315 10556
3336 10617 3339 10614 3339 10573
TIME...MOT...LOC 2102Z 119DEG 24KT 3331 10577
TRIPOLISpecial weather statement, Jul 26, 3:57 PM MDT, 33 minutes before
Special Weather Statement National Weather Service El Paso TX 357 PM MDT WED JUL 26 2017 TXZ419-420-262245- Eastern/Central El Paso County TX- Northern Hudspeth Highlands/Hueco Mountains TX- 357 PM MDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUDSPETH AND EAST CENTRAL EL PASO COUNTIES UNTIL 445 PM MDT... At 356 PM MDT, Doppler radar was tracking a strong thunderstorm near Montana Vista, or 6 miles north of Horizon City, moving west at 15 mph. Dime size hail and wind gusts up to 45 mph will be possible with this storm. Locations impacted include... Horizon City, East El Paso, El Paso, Sparks, Montana Vista and Lake Way Estates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3181 10600 3168 10599 3165 10632 3186 10633 TIME...MOT...LOC 2156Z 092DEG 20KT 3177 10615 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:02 PM MDT | Special Weather Statement | EPZ | 43 min | |
| Jul 26, 4:52 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 113 min |
| Jul 26, 5:10 PM MDT | Special Weather Statement | EPZ | Luna | 50 min |
| Jul 26, 5:20 PM MDT | Special Weather Statement | EPZ | Otero | 40 min |
| Jul 26, 5:31 PM MDT | Special Weather Statement | EPZ | Sierra | 44 min |
| Jul 26, 5:53 PM MDT | Special Weather Statement | EPZ | Doña Ana | 52 min |
| Jul 26, 12:50 PM MDT | Special Weather Statement | EPZ | Hudspeth | 40 min |
| Jul 26, 3:57 PM MDT | Special Weather Statement | EPZ | El Paso | 48 min |
| Jul 26, 4:35 PM MDT | Special Weather Statement | EPZ | El Paso | 40 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.